From Gibsonia,Pennsylvania, USA:
I began using an insulin pump mid-November of 2004. Since then, I have had frequent headaches. At this point, I seem to have one daily. They are not severe, but I did not get headaches very often before this. These headaches do not seem to be related to either high or low blood sugars. For instance I have one now with a sugar of 98 mg/dl [5.4 mmol/L]. Other times that I've checked, my sugars have been somewhere between 100 mg/dl [5.6 mmol/L] and 175 mg/dl [9.7 mmol/L].
I've always had trouble controlling my sugar levels, but I think they are better since using the pump. I'm due to have an A1c test later this month so I don't know for sure. Any suggestions?
You need to consider that the headaches may be caused from something else besides hypoglycemia or rapid changes in your blood sugar. For instance, is it possible your sugars have improved to the point your eyes are changing or you need to change your refraction with new glasses? This happens when patients go from poor control to improved control. Are you taking any medications that lower your blood pressure? Are you taking estrogen (if you are a woman)? In addition, is it possible you may have undiagnosed hypoglycemia hours earlier that you are not catching and the headaches are a holdover from the previous low glucose episode?
Original posting 16 Feb 2005
Posted to Aches and Pains
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.